MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN GENESIS II TOTAL KNEE TIB INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. UNKN GENESIS II TOTAL KNEE TIB INSERT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Model Number 71421207
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference number: (b)(4).
 
Event or Problem Description
It was reported that, after a tka surgery performed on (b)(6) 2011, a revision surgery was performed on (b)(6) 2021 because the legion posterior stabilized oxinium femoral size 7 right was broken.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Section: h3, h6: the device was not returned for evaluation but the pictures were reviewed, and they confirm that the insert is broken.The contribution of the device to the reported event could not be corroborated.The clinical/medical investigation concluded that, per complaint details, approximately 11 years post tka, the patient underwent a revision procedure during which it was discovered that the ¿post of original implant had broke¿.The requested clinical documentation had not been provided as of the date of this medical investigation.The provided photos of an explanted insert shows a broken post; however, does not provide insight into the reported event.Without the requested clinical documentation, the root cause of the reported fractured poly insert-post could not be fully assessed or concluded.The patient impact beyond the reported revision/finding of the fractured post could not be determined.No further medical investigation could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to traumatic injury or surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.D1: brand name, d4: catalog number and udi di: n/a and g5: pma/510 (k): n/a.

Brand Name
UNKN GENESIS II TOTAL KNEE TIB INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin
austin, TX 78735
5123913905
MDR Report Key12538223
Report Number1020279-2021-07219
Device Sequence Number1428410
Product Code JWH
UDI-Device Identifier00885556029404
UDI-Public00885556029404
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421207
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2021
Supplement Date Received by Manufacturer12/06/2021
Initial Report FDA Received Date09/27/2021
Supplement Report FDA Received Date12/07/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown